Alert archive / Maryland / Areal Flood Warnings in 2017
Areal Flood Warning 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 23, 2017, 9:28 PM EDT for Cecil County, Maryland. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 9:28 PM EDT (01:28 UTC)
- Expired
- Jul 24, 2017, 5:15 AM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 107 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
310
WGUS41 KPHI 240128
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
928 PM EDT SUN JUL 23 2017
MDC015-240515-
/O.NEW.KPHI.FA.W.0015.170724T0128Z-170724T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cecil MD-
928 PM EDT SUN JUL 23 2017
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Northwestern Cecil County in northeastern Maryland...
* Until 115 AM EDT
* At 921 PM EDT, local law enforcement reported flooding in the
Perryville and Port Deposit area due to the heavy rain that fell
earlier this evening. Doppler radar estimates show 3 to 5 inches
of rain has fallen. Significant rises in creeks and streams
associated with flash flooding are no longer expected with the end
to the heavy rain prior to sunset but flooding will linger into
the overnight.
* Some locations that could experience flooding include...
Rising Sun, Charlestown, West Nottingham, Octoraro, Conowingo, Rock
Springs, Richardsmere, Woodlawn, Perryville and Port Deposit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3972 7623 3972 7609 3958 7595 3953 7599
3955 7603 3955 7608 3963 7615 3965 7616
3968 7621
$$
JRK2 follow-up statements
896
WGUS41 KPHI 240453
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1253 AM EDT MON JUL 24 2017
MDC015-240915-
/O.EXT.KPHI.FA.W.0015.000000T0000Z-170724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cecil MD-
1253 AM EDT MON JUL 24 2017
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Northwestern Cecil County in northeastern Maryland...
* Until 515 AM EDT
* At 1250 AM EDT, Doppler radar indicated bands of showers and
thunderstorms producing heavy rain moving northeast into the
warning area, which will probably cause renewed flooding. Already
3 to almost 5 inches of rain had fallen in the Port Deposit
Perryville area of Cecil County. Another 1 to 2 inches could occur
between now and 5 am.
* Some locations that could experience flooding include...
Rising Sun, Charlestown, West Nottingham, Octoraro, Conowingo, Rock
Springs, Richardsmere, Woodlawn, Perryville and Port Deposit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3972 7623 3972 7609 3958 7595 3953 7599
3955 7603 3955 7608 3963 7615 3965 7616
3968 7621
$$
Drag168
WGUS81 KPHI 240836
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
436 AM EDT MON JUL 24 2017
MDC015-240915-
/O.CON.KPHI.FA.W.0015.000000T0000Z-170724T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cecil MD-
436 AM EDT MON JUL 24 2017
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR
NORTHWESTERN CECIL COUNTY...
At 435 AM EDT, rain has ended but flooding may still be continuing
near Perryville and Port Deposit.
Some locations that could experience flooding include...
Charlestown, Octoraro, Woodlawn, Conowingo, Perryville and Port
Deposit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is occurring in parts of the
area. All interested parties should take necessary precautions
immediately.
&&
LAT...LON 3970 7617 3965 7608 3958 7595 3953 7599
3955 7603 3955 7608 3963 7615 3965 7616
3968 7621
$$
DragWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 23, 9:21 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 23, 9:21 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
921 PM EDT Sun Jul 23 2017
.SYNOPSIS...
A frontal boundary will remain over our area overnight. Low
pressure will ride eastward along the front and it should pass
through our area on Monday. A second low will follow on Monday
night and Tuesday as the boundary sinks slowly to the south.
High pressure is forecast to build down from the northwest for
the middle part of the week. A cold front from the northwest is
anticipated to arrive on Friday. The front is expected to move
slowly to our southeast over the weekend as areas of low
pressure travel along it.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
**A Flash Flood Watch is in effect for the I-95 corridor and
areas to the north and west for tonight through early Monday
morning.**
919 PM Update...The focus for convection this evening has been
north of a stationary boundary. The boundary at the present has
become ill-defined due to cooling from convection but based on
Theta-E analysis from the LAPS which shows a packing of contours
just north of the boundary was still floating around across
southern DE to the central parts of the Maryland Eastern Shore.
Overall the intensity of the convection in the last hour has
trended down and radar has the look of a stratiform type
precipitation more than convective overall.
Models are not doing too well this evening with respect to the
placement of QPF, so I made adjustments to the grids for the
next few hours largely based on radar interpolation. My thought
is in the next 2-3 hours that most of the focus will remain
along and northwest of I-95 towards the Fall Line. The slow
movement to the northeast will keep the flood threat going.
Rainfall rates will generally be under an inch per hour except
in heavier pockets of rain. My thought on the far northwest part
of our area is the flash flood threat here is not as great, but
the watch will stay up for now and can be adjusted as the night
unfolds.
The next area to watch will be over central/southern Virginia
which is potentially where convection may work into our area
from later on tonight. Any additional rounds of heavy rain where
we saw issues earlier (far northeast Maryland - mainly Cecil
County, Berks County and points west of Philadelphia) will need
a close eye if any more heavy rain falls as it will not take
much to cause more flooding.
Temps were adjusted as well based on the latest hourly temps and
I also did a broad 1-2 degree bump in lows down as many spots
were already at forecasted lows for tonight.
Please follow any short fused products for more details on
specific storms and area hazards.
The boundary may move slightly north tonight but will remain
nearly stationary into Monday. A low pressure system will
develop along the boundary and move into our area late tonight.
Heavy rain and thunderstorms will accompany the system. This
second batch of rain is more problematic than the convection we
will see this afternoon and evening. A good swatch of 1-2 inches
of rain fell last night. We have not had ample time to dry out
so the ground will be unable to absorb nearly as much
precipitation as it otherwise would. Models have trended wetter
with the latest runs and put a bullseye, or more of a heavy
swath, of rain across our area. The focus looks to be more along
the I-95 corridor but some of the models show a slight shift to
the north and west of I-95. With PWATS still running around
1.5-2.0 inches across the region, we will have plenty of
moisture to feed into showers and thunderstorms and torrential
rainfall will occur. While the models are outputting pretty
high, and what look like unreasonable, amounts it seems likely
that a good 2-4 inch rainfall will occur within our CWA. A lack
of strong flow at the surface and aloft shows that storms may
not move very quickly (or at all), enhancing the flash flood
threat.
With higher confidence that flash flooding will occur somewhere
in the CWA, we have issued a Flash Flood Watch for the I-95
corridor and areas to the north and west through Monday morning.
Temperatures have certainly been cooler today than of late but
expect a decent amount of cloud cover to remain over the region
through tonight. This will keep the temperatures more moderate
overnight tonight. Expect lows to range from the upper 60s
across the southern Poconos to the low to mid 70s across the
region.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The boundary remains in the area with the low pressure system
moving through the region on Monday. A cold front will drop down
from the the north on Monday, taking its time as it makes its
way through our area. A continued chance for showers exists
through much of the day with a chance for some thunderstorms as
well. Heavy rain will remain a threat in some of the stronger
showers and in thunderstorms.
Some clearing may occur during the afternoon, mainly southern
areas, with more clearing expected towards evening.
Highs will rebound slightly and dewpoints should start to drop,
although that may be a slower process. It will still feel
humid, especially across Delmarva and extreme southern New
Jersey. Expect highs to be in the lower 90s from
I-95/Philadelphia and points to the south and in the mid to
upper 80s through central New Jersey. Lehigh Valley, Pocono and
northern New Jersey will remain cooler with highs in the 70s to
around 80.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A chance of showers and thunderstorms will linger into Monday
night. Based on the latest model guidance, drying may be delayed
a bit. It now appears as though the mid level short wave trough
from the northwest will not arrive until late Tuesday. As a
result, we will keep some clouds and a slight chance of showers
for Tuesday.
Dry air is anticipated to follow the mid level trough for
Tuesday night through Wednesday night.
A cold front is expected to approach from the northwest on
Thursday and it should pass through our region on Friday. We
will indicate an increasing chance for showers and thunderstorms
at that time.
The forward progress of the front is expected to slow over the
weekend as waves of low pressure travel along the boundary. We
will continue to carry a mainly dry forecast for Saturday and
Sunday, but that could change if the front starts to trend
toward being even less progressive.
Temperatures are expected to be seasonable during the period
from Monday night through Sunday.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Scattered convection across the region through tonight with
showers continuing through the overnight hours. Periods of heavy
rain with IFR conditions possible, especially from KILG/KPHL
and terminals to the north and west. There remains the
potential for strong to severe storms today with gusty to
damaging downburst winds and torrential rainfall.
VFR/MVFR conditions have prevailed through much of the day and
we should see mainly VFR conditions at the terminals outside of
showers and convection. Conditions will deteriorate as storms
arrive and ceilings and visibilities will remain MVFR, possibly
IFR, through much of the night and into Monday morning.
Conditions will be slow to improve on Monday but are expected to
return to VFR by late morning/early afternoon.
Winds...Easterly winds at the terminals today have remained
light, around 10 knots or less across the region. Winds will
become light and variable overnight and then become mainly west
to northwest for KPHL/KILG/KMIV/KACY/KRDG and more north to
northeast for KTTN and KABE for Monday. Winds speeds are
expected to remain around 10 knots or less.
OUTLOOK...
Monday night...Conditions lowering to MVFR and possibly IFR. A
chance of showers and thunderstorms.
Tuesday...MVFR and IFR conditions possible in the early
morning, then VFR.
Tuesday night through Wednesday night...Mainly VFR.
Thursday...Mainly VFR. A chance of afternoon showers and
thunderstorms.
Thursday night and Friday...MVFR and IFR conditions are
possible in showers and thunderstorms.
&&
.MARINE...
Sub-advisory conditions are expected to continue on the area
waters through Monday. Seas are 2 to 4 feet on the ocean and
around 2 to 3 feet on the Delaware Bay. While seas are expected
to remain below 5 feet, they may near 5 feet late tonight/early
Monday, mainly our northernmost waters. Additionally, winds will
pick up some overnight our of the east in response to a surface
low moving over the area and a tightening pressure gradient.
The gradient doesn't look to fully wrap up until the surface low
is to the east of our area. Winds may gusty briefly near 25
knots but confidence is low that a small craft advisory will be
needed.
Showers and thunderstorms will impact the area waters through
tonight, with locally higher seas and gusty winds.
OUTLOOK...
Monday night through Friday...No marine headlines are
anticipated.
RIP CURRENTS...
A low risk remains is expected for Monday for rip currents with
a possible moderate risk along the Monmouth and northern Ocean
County beaches.
&&
.TIDES/COASTAL FLOODING...
There is Coastal Flood Advisory in effect for this evening's
high tide along the New Jersey and Delaware coasts and along
Delaware Bay.
An onshore flow along the coast from Sandy Hook down to around
Atlantic City almost guarantees minor flooding for the New
Jersey coast. Conditions may be a bit marginal for Delaware.
The astronomical tides will remain high for Monday evening's
high tide and another Coastal Flood Advisory may be needed at
that time.
&&
.EQUIPMENT...
Dew point readings at KDOV continue to measure too high
compared to surrounding locations and should be treated as
unrepresentative of the area.
Hamburg NJ transmitter is off the air. No known rts.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 6 AM EDT Monday for PAZ054-055-060>062-
070-071-101>106.
NJ...Flash Flood Watch until 6 AM EDT Monday for NJZ001-007>010-012-
013-015>019.
Coastal Flood Advisory until 1 AM EDT Monday for NJZ012>014-
020>027.
DE...Flash Flood Watch until 6 AM EDT Monday for DEZ001.
Coastal Flood Advisory until 1 AM EDT Monday for DEZ002>004.
MD...Flash Flood Watch until 6 AM EDT Monday for MDZ008.
MARINE...None.
&&
Synopsis...Iovino/Stachelski
Near Term...Meola/Stachelski
Short Term...Meola
Long Term...Iovino
Aviation...Iovino/Meola
Marine...Iovino/Meola
Tides/Coastal Flooding...Iovino
Equipment...PHIHazardous weather outlook, Jul 23, 4:30 PM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 430 PM EDT Sun Jul 23 2017 NJZ001-007>010-015-019-PAZ054-055-061-062-105-106-242030- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer- Northwestern Burlington-Carbon-Monroe-Lehigh-Northampton-Upper Bucks- Lower Bucks- 430 PM EDT Sun Jul 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ012-013-242030- Middlesex-Western Monmouth- 430 PM EDT Sun Jul 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central New Jersey and northern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ020-027-242030- Ocean-Southeastern Burlington- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Thunderstorms may produce poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. DEZ001-MDZ008-NJZ016>018-PAZ060-070-071-101>104-242030- New Castle-Cecil-Salem-Gloucester-Camden-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery- 430 PM EDT Sun Jul 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ012-015-019-020-242030- Kent MD-Queen Annes-Talbot-Caroline- 430 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. Thunderstorms may produce damaging winds and/or poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. DEZ002>004-NJZ021>023-242030- Kent-Inland Sussex-Delaware Beaches-Cumberland-Atlantic-Cape May- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Thunderstorms may produce damaging winds and/or poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ014-026-242030- Eastern Monmouth-Coastal Ocean- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. There is a moderate risk for the formation of dangerous rip currents. Thunderstorms may produce poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. A moderate risk for the development of dangerous rip currents is expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NJZ024-025-242030- Atlantic Coastal Cape May-Coastal Atlantic- 430 PM EDT Sun Jul 23 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT MONDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. There is a moderate risk for the formation of dangerous rip currents. Thunderstorms may produce damaging winds and/or poor drainage flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for a severe thunderstorm Monday, along with heavy rain and possible localized flooding. A moderate risk for the development of dangerous rip currents is expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ450-451-242030- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 430 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Thunderstorms may produce wind gusts over 34 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may produce wind gusts over 34 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ430-431-452>455-242030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 430 PM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Thunderstorms may produce wind gusts over 34 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may produce wind gusts over 34 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 23, 6:08 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
608 PM EDT SUN JUL 23 2017
PAZ070-101>104-232245-
Eastern Montgomery-Western Montgomery-Delaware-Western
Chester-Eastern Chester-
608 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MONTGOMERY...
NORTHEASTERN CHESTER AND NORTH CENTRAL DELAWARE COUNTIES...
At 607 PM EDT, a strong thunderstorm was located near Gradyville, or
near West Chester, moving north at 15 mph.
Locations impacted include...
Norristown, Phoenixville, West Norriton, East Norriton, Conshohocken,
Gradyville, Valley Forge, Paoli, Newtown Square, Radnor Township,
King Of Prussia, Plymouth Meeting, Bridgeport, Malvern, West
Conshohocken, Audubon, Chesterbrook, Eagleville, Devon-Berwyn and
Trooper.
These storms will contain gusty winds up to 45 mph, torrential
downpours and occasional cloud to ground lightning.
Locally heavy rainfall will lead to ponding of water on roadways and
poor visibility at times this afternoon. Poor drainage flooding
could also develop.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3994 7545 3994 7552 3999 7554 4014 7556
4017 7539 4011 7528 4002 7536
TIME...MOT...LOC 2207Z 195DEG 14KT 3999 7550
JRKSpecial weather statement, Jul 23, 6:22 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
622 PM EDT SUN JUL 23 2017
MDZ008-PAZ101-232300-
Cecil-Western Chester-
622 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...
At 620 PM EDT, a strong thunderstorm was located over Havre De Grace,
drifting slowly northeast at 5 mph.
Locations impacted include...
Havre De Grace, North East, Rising Sun, Charlestown, Zion,
Richardsmere, Woodlawn, West Nottingham, Octoraro, Conowingo, Rock
Springs, Bay View, Farmington, Perryville and Port Deposit.
These storms will contain gusty winds up to 40 mph, torrential
downpours and occasional cloud to ground lightning.
Heavy rainfall will lead to ponding of water on roadways and poor
visibility at times this afternoon. Flash flooding could develop
shortly.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3972 7614 3974 7612 3973 7610 3974 7609
3974 7607 3965 7591 3956 7588 3950 7598
3952 7598 3955 7602 3955 7609 3965 7616
3972 7623
TIME...MOT...LOC 2220Z 230DEG 6KT 3958 7607
JRKSpecial weather statement, Jul 23, 6:52 PM EDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 652 PM EDT Sun Jul 23 2017 DEZ001-MDZ008-PAZ060-070-101>104-240130- New Castle-Cecil-Berks-Delaware-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery- Including the cities of Wilmington, Elkton, Reading, Media, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, and Lansdale 652 PM EDT Sun Jul 23 2017 ...POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING THIS EVENING.... Showers and and embedded thunderstorms containing torrential downpours will move in from central Pennsylvania and northeastern Maryland early this evening. Heavy rainfall with this activity will bring a risk for at least localized flash flooding past sunset this evening across northern Delmarva and southeastern Pennsylvania. Please monitor local media outlets for possible Flash Flood Warnings from the National Weather Service. Klein
Local storm report, Jul 23, 7:55 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD WAWASET PARK 39.76N 75.57W
07/23/2017 NEW CASTLE DE 911 CALL CENTER
VEHICLE TEMPORARILY STRANDED IN HIGH WATER ON
PENNSYLVANIA AVE AND UNION ST
&&
EVENT NUMBER PHI1701111
JRKLocal storm report, Jul 23, 8:37 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
837 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD CONCORD 39.56N 76.07W
07/23/2017 CECIL MD LAW ENFORCEMENT
BROAD ST NEAR MARC TRAIN STATION IMPASSABLE DUE TO HIGH
WATERS
&&
EVENT NUMBER PHI1701112
JRKLocal storm report, Jul 23, 8:45 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HEAVY RAIN 1 WSW KENTMERE 39.77N 75.57W
07/23/2017 M4.19 INCH NEW CASTLE DE MESONET
&&
EVENT NUMBER PHI1701113
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:05 AM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 55 min |
| Jul 24, 1:10 AM EDT | Areal Flood Advisory | PHI | Cecil | 4 hr |
| Jul 24, 1:27 AM EDT | Tornado Warning | PHI | Kent, Queen Anne's | 21 min |
| Jul 24, 1:52 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 53 min |
| Jul 24, 2:02 AM EDT | Severe Thunderstorm Warning | PHI | Cecil | 43 min |
| Jul 24, 4:40 AM EDT | Areal Flood Warning | PHI | Cecil | 4 hr |
Nearby
Areal Flood Warnings in Maryland, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.